Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2018, 7:54 PM EDT for Crawford County, Morrow County, Richland County, Ohio. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2018, 7:54 PM EDT (23:54 UTC)
- Expired
- May 21, 2018, 9:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:15 PM EDT | TSTM WND DMG | 1 Nw Lexington, OH | BRANCHES ONTO POWERLINES, LINES ON FIRE ON LEXINGTON AND ONTARIO RD. TREES ALSO DOWN ON GRAHAM RD. AND MARTON AVE. |
| May 21, 8:28 PM EDT | TSTM WND DMG | Lexington, OH | TREES AND POWERLINES DOWN IN LEXINGTON AREA WITH 45-50 MPH WINDS. 1000+ CUSTOMERS WITHOUT POWER AND 2 INCHES OF RAINFALL ON 820 LEXINGTON |
| May 21, 8:35 PM EDT | HAIL 0.75 | Lexington, OH | ALSO, 40+ MPH WINDS AND 6 INCH BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 4:59 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
982
WUUS51 KCLE 212354
SVRCLE
OHC033-117-139-220100-
/O.NEW.KCLE.SV.W.0015.180521T2354Z-180522T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
754 PM EDT MON MAY 21 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Richland County in north central Ohio...
Northern Morrow County in north central Ohio...
Southeastern Crawford County in north central Ohio...
* Until 900 PM EDT
* At 754 PM EDT, severe thunderstorms were located along a line
extending from near Crestline to 7 miles south of Galion to near
Mount Gilead, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville,
Butler, Lucas, Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 8295 4064 8290 4065 8286 4070 8286
4085 8273 4085 8241 4082 8242 4081 8240
4073 8238 4073 8234 4056 8234 4055 8235
TIME...MOT...LOC 2354Z 275DEG 23KT 4077 8277 4063 8277 4059 8291
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
831
WWUS51 KCLE 212358
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
758 PM EDT MON MAY 21 2018
OHC033-117-139-220100-
/O.CON.KCLE.SV.W.0015.000000T0000Z-180522T0100Z/
Richland OH-Morrow OH-Crawford OH-
758 PM EDT MON MAY 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR RICHLAND...NORTHERN MORROW AND SOUTHEASTERN CRAWFORD COUNTIES...
At 757 PM EDT, a severe thunderstorm was located near Galion, or 8
miles north of Mount Gilead, moving east at 15 mph. Radar indicates
that this storm is beginning to rotate.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, Butler,
Lucas, Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 8295 4064 8290 4065 8286 4070 8286
4085 8273 4085 8241 4082 8242 4081 8240
4073 8238 4073 8234 4056 8234 4055 8235
TIME...MOT...LOC 2357Z 275DEG 13KT 4067 8282
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
Mullen571
WWUS51 KCLE 220022
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
822 PM EDT MON MAY 21 2018
OHC033-220032-
/O.CAN.KCLE.SV.W.0015.000000T0000Z-180522T0100Z/
Crawford OH-
822 PM EDT MON MAY 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
north central Ohio.
LAT...LON 4058 8290 4068 8278 4071 8273 4085 8272
4085 8241 4082 8242 4081 8240 4073 8238
4073 8234 4056 8234 4055 8235
TIME...MOT...LOC 0022Z 275DEG 23KT 4066 8261
$$
OHC117-139-220100-
/O.CON.KCLE.SV.W.0015.000000T0000Z-180522T0100Z/
Richland OH-Morrow OH-
822 PM EDT MON MAY 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR RICHLAND AND NORTHEASTERN MORROW COUNTIES...
At 822 PM EDT, a severe thunderstorm was located over Lexington, or 8
miles southwest of Mansfield, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Ontario, Lexington, Bellville, Butler, Lucas and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 8290 4068 8278 4071 8273 4085 8272
4085 8241 4082 8242 4081 8240 4073 8238
4073 8234 4056 8234 4055 8235
TIME...MOT...LOC 0022Z 275DEG 23KT 4066 8261
HAIL...0.88IN
WIND...60MPH
$$
Mullen090
WWUS51 KCLE 220045
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
845 PM EDT MON MAY 21 2018
OHC117-220054-
/O.CAN.KCLE.SV.W.0015.000000T0000Z-180522T0100Z/
Morrow OH-
845 PM EDT MON MAY 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORROW COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
north central Ohio.
LAT...LON 4057 8262 4063 8262 4064 8264 4067 8265
4067 8262 4071 8262 4081 8250 4085 8241
4082 8242 4081 8240 4073 8238 4073 8234
4056 8234 4055 8235
TIME...MOT...LOC 0044Z 255DEG 25KT 4071 8240 4066 8249 4058 8252
$$
OHC139-220100-
/O.CON.KCLE.SV.W.0015.000000T0000Z-180522T0100Z/
Richland OH-
845 PM EDT MON MAY 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN RICHLAND COUNTY...
At 844 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Mansfield to near Bellville to 6
miles north of Fredericktown, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Lexington, Bellville, Butler and Lucas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 8262 4063 8262 4064 8264 4067 8265
4067 8262 4071 8262 4081 8250 4085 8241
4082 8242 4081 8240 4073 8238 4073 8234
4056 8234 4055 8235
TIME...MOT...LOC 0044Z 255DEG 25KT 4071 8240 4066 8249 4058 8252
HAIL...0.75IN
WIND...60MPH
$$
Mullen812
WWUS51 KCLE 220101
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
901 PM EDT MON MAY 21 2018
OHC139-220111-
/O.EXP.KCLE.SV.W.0015.000000T0000Z-180522T0100Z/
Richland OH-
901 PM EDT MON MAY 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHLAND COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However heavy rain
is still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
north central Ohio.
Remember a Severe Thunderstorm Warning still remains in effect.
LAT...LON 4057 8262 4063 8262 4064 8264 4067 8265
4067 8262 4071 8262 4081 8250 4085 8241
4082 8242 4081 8240 4073 8238 4073 8234
4056 8234 4055 8235
TIME...MOT...LOC 0101Z 275DEG 23KT 4070 8228 4065 8237 4057 8240
$$
MullenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:46 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 21, 5:46 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 546 PM EDT Mon May 21 2018 .SYNOPSIS... High pressure over the Lake Huron will move off the New England Coast overnight. This will allow low pressure to track NE across the Lower Lakes Tuesday. High pressure will build in Wednesday and linger through the end of the work week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Issued a severe thunderstorm watch for the southwest corner of the forecast area until 11 PM this evening. This includes Hancock, Crawford OH, Marion, Morrow, and Wyandot Counties. Thunderstorms continue to develop and move northeast toward the area this evening. Will continue to monitor for severe potential as the evening progresses. There is the possibility that the severe threat could extend further northeast overnight. Made some adjustments to weather to account for severe threat and also to hourly temperatures to reflect transition of the warm front lifting north across the area. Previous Discussion... Showers and thunderstorms near the IN/OH border will intensify and move across the forecast area this evening, ahead of approaching low pressure system. SPC has most of area in marginal risk with area SW of FDY-MFD-MT Vernon line in a SLT Risk. Low pressure West Central IL will track into the Central Lakes overnight, lifting a warm front, now across Central Ohio, across the forecast area. Dew points south of the front in the lower 60s so capes will approach 1000 j/kg across the southern portion of the forecast area this evening. Combined with approximately 30 knots of shear and some lift from 300mb jet will be enough to sustain convection tonight. Setting up to be a marginal wind event, but with the warm front cant rule out the chance of an isolated tornado. Low forecast to be SRN Lower Michigan by daybreak with cold front extending into SERN IL. The front will track east dragging the cold front across the forecast area tomorrow. showers will linger across the east half of the area tomorrow morning. The potential for more convection tomorrow afternoon/evening will depend upon how much debris clouds insulate area tomorrow afternoon. Everything should move east of the forecast area by tomorrow evening, as high pressure builds in from the West. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... High pressure will expand south into the Great Lakes region on Wednesday, slowly shifting to the Mid-Atlantic through Friday. Dry conditions with low humidity expected Wednesday and Thursday before dewpoints starts to creep back up with southwest flow on Friday. Some clouds may linger into Wednesday morning but will scatter out through the afternoon with increasing subsidence. Temperatures will drop back a few degrees across the eastern half of the area on Wednesday into the lower 70s, with mid 70s still likely in the west. A warming trend will resume on Thursday with lots of sun and heights building aloft. By Friday most of the area will be in the 80s except for the northeast lakeshore. Raised highs on both Thursday and Friday but they may even need to go a little higher. && .LONG TERM /FRIDAY THROUGH MONDAY/... Models indicate that we should be between storm systems Friday night. A weakening cold front will settle into the central Great Lakes on Saturday with an increased chance of thunderstorms, especially Saturday evening into Sunday. Models are struggling with how far south the frontal boundary will move on Sunday. By Monday the boundary will be lingering over Ohio with an increase in Gulf of Mexico moisture a possibility. We will watch this potential over the next week. Saturday looks to be the warm day of the long term with most locations warming into the 80s. Still warm on Sunday but with increased cloud cover near the frontal boundary highs should range from the mid to upper 70s north to around 80 south. Cooler Monday with highs range from the upper 60s NW PA to the upper 70s NW OH. && .AVIATION /18Z Monday THROUGH Saturday/... A warm front across southern Ohio will lift across the forecast area late this evening. Timing of convection appears NW OH late this afternoon, then moving east of the forecast area toward midnight local. OUTLOOK...Non VFR probable in showers and thunderstorms Tuesday, mainly across eastern sites. && .MARINE... Aside from the potential for thunderstorms tonight and again over the weekend, generally good marine conditions expected on Lake Erie this week. Northeast winds of 5 to 15 knots are in place across Lake Erie this evening but will shift to the south overnight as a warm front lifts north of the lake. Winds will shift to the north late Tuesday as low pressure moves to the east and pulls a cold front south behind it. High pressure will expand across Lake Erie on Tuesday, pulling a weak cold front back south. High pressure will build southeast into the Great Lakes region Wednesday then to Mid- Atlantic coast through Friday. A cold front will sink south across the lake over the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB/Lombardy SHORT TERM...KEC LONG TERM...Mullen AVIATION...DJB MARINE...KEC
Hazardous weather outlook, May 21, 5:52 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 552 PM EDT Mon May 21 2018 LEZ061-142>149-162>169-OHZ003-006>014-018>023-029>033-038-047-089- PAZ001>003-222200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne- Stark-Mahoning-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 552 PM EDT Mon May 21 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Thunderstorms will move northeast across the forecast area this evening. A few storms may become strong to severe. The greatest threat will be from downburst winds, although an isolated tornado is possible. The greatest threat will be southwest of a Mansfield to Findlay line. Spotter activation may be needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ017-027-028-036-037-222200- Hancock-Wyandot-Crawford-Marion-Morrow- 552 PM EDT Mon May 21 2018 ...SEVERE THUNDERSTORM WATCH 113 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms will move into Northwest Ohio this evening. A few storms may become strong to severe. The greatest threat will be from downburst winds, although an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, May 21, 5:26 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
526 PM EDT MON MAY 21 2018
OHZ017-027-212230-
Wyandot-Hancock-
526 PM EDT MON MAY 21 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WYANDOT AND
HANCOCK COUNTIES...
At 525 PM EDT, strong thunderstorms were clustered near Ada, moving
northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northwestern Ohio.
LAT...LON 4099 8388 4117 8371 4116 8342 4099 8342
4099 8329 4069 8331 4069 8343 4070 8344
4071 8349 4082 8351 4082 8388
TIME...MOT...LOC 2125Z 218DEG 31KT 4082 8389
MullenSpecial weather statement, May 21, 6:30 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
630 PM EDT MON MAY 21 2018
OHZ027-028-036-212315-
Crawford-Wyandot-Marion-
630 PM EDT MON MAY 21 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MARION...
WYANDOT AND WESTERN CRAWFORD COUNTIES...
At 629 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Upper Sandusky to near Marseilles to
near Kenton. Movement was east at 25 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4090 8351 4091 8348 4099 8346 4099 8292
4062 8296 4062 8342 4068 8342 4070 8344
4071 8349 4082 8350 4082 8352
TIME...MOT...LOC 2229Z 258DEG 22KT 4084 8336 4077 8341 4069 8353Special weather statement, May 21, 7:31 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
731 PM EDT MON MAY 21 2018
OHZ028-029-036-037-047-220030-
Crawford-Marion-Richland-Morrow-Knox-
731 PM EDT MON MAY 21 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND...SOUTHERN
MARION...MORROW...SOUTHEASTERN CRAWFORD AND NORTHWESTERN KNOX
COUNTIES...
At 731 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bucyrus to 9 miles northwest of
Cardington to 6 miles west of Marion to near Richwood. Movement was
east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mansfield, Mount Gilead, Galion, Shelby, Ontario, Lexington,
Crestline, Cardington, Bellville, Ashley, Prospect, Waldo,
Chesterville, Sparta, Waterford, Butler, Lucas, Edison, Green Camp
and Marengo.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4036 8293 4042 8294 4044 8325 4051 8325
4051 8340 4054 8335 4053 8296 4064 8296
4065 8286 4093 8284 4094 8241 4082 8242
4078 8238 4073 8238 4073 8234 4058 8234
4055 8250 4045 8264 4034 8265
TIME...MOT...LOC 2331Z 270DEG 26KT 4082 8293 4060 8300 4057 8325 4045
8340The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:26 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 64 min |
| May 21, 6:30 PM EDT | Special Weather Statement | CLE | Wyandot | 45 min |
| May 21, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 67 min |
| May 21, 7:31 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.